# SDR CA030603011

- Difficulty date: May 29, 2003
- Submitted: June 16, 2003
- Operation: General aviation
- Make and model: Beech C90A
- Aircraft time: 5,563 hours
- Engine: Pwa PT6A21
- Propeller: Hartzl HCB3TN3
- System (JASC): 2752 · Trailing Edge Flap Actuator
- Part: Drive Gear
- Part number: 503801536
- Condition: Failed
- Location: Flap Actuator
- Stage of operation: CL
- How discovered: O
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

(CAN) DURING TRAINING FLIGHT, CREW WAS PERFORMING (TOUCH AND GO). AFTER TAKEOFF, CREW RETRACTED FLAPS AND SYS C/B POPPED. INDICATIONS REVEALED THAT RT FLAPS HAD A STAGGER. CREW DECIDED TO DO A FLAPLESS LANDING. ON GROUND FLAP EXT REVEALED THAT TARGET FLAP (RT IB) REMAINED UP WHILE OTHER THREE CAME DOWN. FLAP MOTOR RAN TILL C/B POPPED. INVESTIGATION REVEALED THAT LOCK PIN RETAINING NUT ON 90 DEGREE DR ADAPTER, ON FLAP ACT (RT IB), FOR TARGET FLAP HAD BACKED OFF AND PIN GOT DISENGAGED FROM JACK GROOVE.  90 DEGREE DR HSG MOVED AWAY FROM JACK AND ALLOWED BEVEL GEAR TO DISENGAGE. 90 DEGREE DR ADAPTER ON RT IB ACTUATOR WAS REPLACED. A FLEET WIDE INSPECTION WAS CARRIED OUT FOR SECURITY OF NUT IN QUESTION.
